This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hi I was on 50 mg of zoloft this past summer for anxiety. I developed a loud tone in my right ear, and now that I have been off zoloft for 9 weeks, I still have a pulsating hissing sound. My problem is that I am terrified of the noise. It triggers a panic attack. 10 years ago, I was diagnosed with a generalized anxiety disorder and prescibed 50 mg of clomapramine which worked really well. I was on it for one year, and then intermittently as needed. My neurologist has prescribed 6 months of 3 mg daily lorazepam. Can lorazepam be used long term. I have been told to stay away from ssri's and I may try clomapramine in 6-8 months to see if it will work without elevating the ringing. Are there any modern day equivilants of chlomapramine which will not provide a blast of seratonin like zoloft, but which will assist with anxiety that has a tendance toward obsessive rumination?
Clomapramine is still considered a very useful drug, I am not sure why you and your doctor are not using it now since it worked so well in the past. The ringing in the ears is not usually assosiated with Zoloft or clomapramine. It is assosiated with a blood pressure problem, so ask your neurologist about that. Lorazepam can be used long term, but be careful about getting off of it too quickly.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.